# SDR REXA200900128

- Difficulty date: December 4, 2009
- Submitted: December 9, 2009
- Operation: Air carrier
- Aircraft: N8488D
- Make and model: Cndair CL6002B19
- Aircraft serial: 7488
- Aircraft time: 20,293 hours, 17,715 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38004883
- Part serial: P1024
- Condition: Failed
- Location: Apu Bay
- Part time: 9,593 hours, 20,550 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING PASSENGER BOARDING AT KDTW, GATE B6, THE APU BEGAN TO MAKE A HIGH PITCH WHINE, FOLLOWED BY AN AUTO SHUTDOWN.  SMOKE WAS REPORTED COMING FROM THE REAR OF THE AIRCRAFT.  THE FLIGHT CREW HALTED BOARDING AND DEPLANED THE PASSENGERS.  MAINTENANCE DETERMINED THE APU HAD FAILED.  THE AIRCRAFT WAS INSPECTED AND THE APU DEFERRED PER MEL.  THE AIRCRAFT WAS RELEASED FOR SERVICE.  THE APU WAS SUBSEQUENTLY REPLACED AT THE NEXT HANGAR VISIT.
